Alert archive / New York / Flash Flood Warnings in 2015

Flash Flood Warning 20, NWS New York, NY

September 10, 2015Nassau County, Suffolk County, New York

NWS New York, NY issued this flash flood warning at Sep 10, 2015, 5:10 PM EDT for Nassau County, Suffolk County, New York. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 10, 2015, 5:10 PM EDT (21:10 UTC)
Expired
Sep 10, 2015, 8:15 PM EDT
In force
3 hr
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

Counties Nassau County, NY, Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 47 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 10, 6:25 PM EDTFLASH FLOODThe Landing, NYJERICHO TURNPIKE CLOSED BETWEEN BROOKSIDE DRIVE AND NEW YORK AVENUE DUE TO FLOODING.
Sep 10, 6:25 PM EDTFLASH FLOODThe Landing, NYJERICHO TURNPIKE CLOSED BETWEEN BROOKSITE DRIVE AND NEW YORK AVENUE DUE TO FLOODING.
Sep 10, 7:06 PM EDTFLASH FLOOD2 Nw Hauppauge, NYOLD WILLETS PATH SOUTHBOUND CLOSED DUE TO FLOODING AT GRANDVIEW LANE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 75 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2015-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 498 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2015-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
498 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
821 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

782 
WGUS51 KOKX 102110
FFWOKX
NYC059-103-110015-
/O.NEW.KOKX.FF.W.0020.150910T2110Z-150911T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
510 PM EDT THU SEP 10 2015

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NASSAU COUNTY IN SOUTHEASTERN NEW YORK...
  WESTERN SUFFOLK COUNTY IN SOUTHEASTERN NEW YORK...

* UNTIL 815 PM EDT
    
* AT 509 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ISLIP...OYSTER BAY...HUNTINGTON...FREEPORT...VALLEY STREAM...
  LINDENHURST...GLEN COVE...GARDEN CITY...LYNBROOK...MINEOLA...
  WESTBURY...BABYLON...PATCHOGUE...FARMINGDALE...NORTHPORT...
  LEVITTOWN...COMMACK...SYOSSET...HUNTINGTON STATION AND PLAINVIEW.

ADDITIONAL RAINFALL AMOUNTS OF UP TO 2 TO 3 INCHES ARE POSSIBLE IN
THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4059 7376 4061 7367 4062 7366 4060 7374
      4088 7365 4092 7352 4091 7351 4090 7354
      4087 7346 4095 7349 4089 7343 4090 7343
      4090 7335 4096 7340 4090 7323 4097 7297
      4074 7288 4074 7295 4073 7287

$$

MALOIT
2 follow-up statements
554 
WGUS51 KOKX 102116 CCA
FFWOKX
NYC059-103-110015-
/O.COR.KOKX.FF.W.0020.150910T2110Z-150911T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
516 PM EDT THU SEP 10 2015

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NASSAU COUNTY IN SOUTHEASTERN NEW YORK...
  WESTERN SUFFOLK COUNTY IN SOUTHEASTERN NEW YORK...

* UNTIL 815 PM EDT
    
* AT 510 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN WILL MOVE INTO THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ISLIP...OYSTER BAY...HUNTINGTON...FREEPORT...VALLEY STREAM...
  LINDENHURST...GLEN COVE...GARDEN CITY...LYNBROOK...MINEOLA...
  WESTBURY...BABYLON...PATCHOGUE...FARMINGDALE...NORTHPORT...
  LEVITTOWN...COMMACK...SYOSSET...HUNTINGTON STATION AND PLAINVIEW.

ADDITIONAL RAINFALL AMOUNTS OF UP TO 2 TO 3 INCHES ARE POSSIBLE IN
THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4059 7376 4061 7367 4062 7366 4060 7374
      4088 7365 4092 7352 4091 7351 4090 7354
      4087 7346 4095 7349 4089 7343 4090 7343
      4090 7335 4096 7340 4090 7323 4097 7297
      4074 7288 4074 7295 4073 7287

$$

MALOIT
690 
WGUS71 KOKX 102332
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
732 PM EDT THU SEP 10 2015

NYC059-103-102342-
/O.CAN.KOKX.FF.W.0020.000000T0000Z-150911T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NASSAU NY-SUFFOLK NY-
732 PM EDT THU SEP 10 2015

...THE FLASH FLOOD WARNING FOR NASSAU AND WESTERN SUFFOLK COUNTIES IS
CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

LAT...LON 4059 7376 4061 7367 4062 7366 4060 7374
      4088 7365 4092 7352 4091 7351 4090 7354
      4087 7346 4095 7349 4089 7343 4090 7343
      4090 7335 4096 7340 4090 7323 4097 7297
      4074 7288 4074 7295 4073 7287

$$

MALOIT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 4:30 PM EDT, 40 minutes earlier.

Area forecast discussion, Sep 10, 4:30 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
430 PM EDT THU SEP 10 2015

.SYNOPSIS...
A WAVE OF LOW PRESSURE PASSES SOUTHEAST OF LONG ISLAND OVERNIGHT
BRINGING TORRENTIAL RAINFALL TO THE MAINLY EASTERN PORTIONS OF
THE AREA. WEAK HIGH PRESSURE BUILDS IN LATE FRIDAY. A COMPLEX
STORM SYSTEM APPROACHES FROM THE WEST ON SATURDAY...THEN SLOWLY
CROSSES THE TRI-STATE SATURDAY NIGHT THROUGH SUNDAY NIGHT. HIGH
PRESSURE BUILDS IN FROM THE WEST MONDAY-TUESDAY NIGHT...THEN
REMAINS OVER THE AREA THROUGH THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
ALL NWP IS STRUGGLING WITH THE LOCATION AN EXTENT OF PCPN. LOTS
OF DEVELOPMENT AND DECAY OCCURRING IN A SHORT TIME.

THINKING HERE IN COORDINATION WITH SURROUNDING OFFICES IS THAT
FOCUS OF HEAVIER RAINFALL SHOULD BE CLOSER TO THE FRONT. HAVE
ISSUE A FLASH FLOOD WATCH WHERE HEAVIER RAINFALL HAS OCCURRED (UP
TO 4 INCHES) AND MORE IS EXPECTED.

LATEST HURR IS NOT VERY AGGRESSIVE WITH THE RAINFALL...BUT
APPEARS CLOSE TO CURRENT SITUATION. INTERESTINGLY...IT HOLDS ON TO
THE PCPN INTO THE EARLY MORNING.

SEE HYDRO SECTION FOR QPF.

P.S. LOOKS LIKE WE FINALLY BREAK THE MONTH LONG STRETCH OF 80+
TEMPS IN CENTRAL PARK WITH 79 REPORTED AT MIDNIGHT AND IT CURRENTLY
BEING 74.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
EXPECT ANY TRAILING RAINFALL TO END BY EARLY MORNING. THEN
CLEARING.

TEMPERATURES OVERALL WILL REMAIN A FEW DEGREES ABOVE NORMAL ON
AVERAGE.  A MOS BLEND WAS USED.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
OVERALL GFS REMAINS A PROGRESSIVE OUTLIER FOR THE SYSTEM OVER THE
WEEKEND...THEN ECMWF BECOMES SLOW OUTLIER EARLY NEXT WEEK. SO
FOLLOWED A BLENDED APPROACH...WEIGHED AWAY FROM THE GFS TO
START...THEN AWAY FROM THE ECMWF EARLY NEXT WEEK.

CUTOFF LOW OVER THE CENTRAL LAKES/OHIO RIVER VALLEY SATURDAY...LIFTS
INTO NORTHERN NEW ENGLAND/SE CANADA BY MONDAY EVENING.

NORTHERN STREAM RIDGING AHEAD OF THE CUTOFF ON SATURDAY SHOULD KEEP
MOST OF...IF NOT THE ENTIRE AREA DRY SATURDAY MORNING...AND MOST OF
CT/LONG ISLAND DRY IN THE AFTERNOON HOWEVER...LIKELY WILL SEE SOME
SHOWERS AND POSSIBLY AN EMBEDDED THUNDERSTORM W OF HUDSON RIVER BY
LATE SATURDAY AFTERNOON. SHOWERS WITH EMBEDDED THUNDERSTORMS THEN
LIKELY WILL OVERSPREAD THE AREA FROM W TO E SATURDAY NIGHT AND
CONTINUE ON SUNDAY...BEFORE TAPERING OFF FROM SW TO NE SUNDAY NIGHT
AS THE STORM EXITS TO THE NE.

WENT WITH DRY FORECAST ON MONDAY WITH EXPECTATION OF TROUGH AXIS
BEING TO THE EAST. HOWEVER...EVEN IF ECMWF IS CORRECT AND 700-500
HPA TROUGH AXIS PASSES THROUGH ON MONDAY...SHOULD HAVE SUFFICIENTLY
STRONG DOWNSLOPING NW LOW LEVEL FLOW TO KEEP LOW LEVELS TOO DRY TO
SUPPORT ANYTHING MORE THAN MAYBE AN ISOLATED SHOWER...BUT MORE
LIKELY SOME SPRINKLES FROM A MID DECK.

DEEP LAYERED RIDGING BUILDS IN MONDAY NIGHT-TUESDAY NIGHT...THEN
MERGES WITH THE SUB-TROPICAL RIDGE THROUGH THURSDAY. SHOULD BE
SUFFICIENT SUBSIDENCE UNDER THE RIDGE TO KEEP THINGS DRY WITH
MINIMAL CLOUD COVER MONDAY NIGHT-THURSDAY AS A RESULT.

FOR TEMPERATURES SATURDAY-THURSDAY...
FOR HIGHS SATURDAY USED A BLEND OF MIXING DOWN FROM 925-900 HPA PER
BUFKIT SOUNDINGS WITH NAM 2-METER TEMPERATURES AND A BLEND OF
MAV/ECS/MET GUIDANCE. HIGHS SHOULD BE NEAR NORMAL IN URBAN
AREAS...AND UP TO 5 DEGREES ABOVE NORMAL ELSEWHERE...WITH A FAIRLY
WELL MIXED ATMOSPHERE PROMOTING LITTLE IN THE WAY IN TEMPERATURE
DIFFERENCE ACROSS THE TRI-STATE. A BLEND OF MAV/MET GUIDANCE AND NAM
2-METER TEMPERATURES WAS USED FOR LOWS SATURDAY NIGHT...WITH VALUES
AROUND 5 DEGREES ABOVE NORMAL.

FOR TEMPERATURES SUNDAY-THURSDAY A BLEND OF MEX/MEN/EKD/ECE/ECM/WPC
GUIDANCE WAS USED...WITH NAM 2-METER TEMPERATURES AND A MIX DOWN
FROM 925-875 HPA PER BUFKIT SOUNDINGS WAS MIXED ON FOR HIGHS ON
SUNDAY AS WELL.

&&

.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
A WAVE OF LOW PRESSURE DEVELOPS OVER THE DELMARVA AND TRACKS NE
ALONG A STALLED FRONTAL BOUNDARY POSITIONED JUST EAST OF THE
TERMINALS.

CHALLENGING FORECAST INTO FRIDAY AFTERNOON WITH LOW FORECAST
CONFIDENCE. THIS IS DUE TO UNCERTAINTY WITH THE TRACK OF THE LOW AS
IT LIFTS NE. EXACT TRACK WILL AFFECT WIND DIRECTIONS AND
LOCATION/TIMING OF HEAVIEST RAIN. FLIGHT CATEGORY CHANGES MAY BE
NUMEROUS THE REMAINDER OF THIS AFTERNOON DUE TO EPISODIC NATURE OF
THE SHOWERS AND THUNDERSTORMS. WHILE MAINLY IFR IS EXPECTED...AT
TIMES CONDITIONS MAY IMPROVE TO MVFR OR EVEN VFR BRIEFLY IN BETWEEN
CELL CLUSTERS. MORE WIDESPREAD SHOWERS AND EMBEDDED TSTMS WILL
REDEVELOP LATER THIS AFTERNOON AND EVENING WITH IFR CONDS LIKELY
OVERNIGHT.

LIGHT NORTHEASTERLY WIND BECOME NORTHERLY AROUND 10 KTS. A FEW
GUSTS TO 20 KT ARE POSSIBLE COASTAL TERMINALS.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:
HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: AMENDMENTS LIKELY FOR VARYING VSBY AND
CIGS.

KLGA FCSTER COMMENTS: AMENDMENTS LIKELY FOR VARYING VSBY AND
CIGS.

KEWR FCSTER COMMENTS: AMENDMENTS LIKELY FOR VARYING VSBY AND
CIGS.

KTEB FCSTER COMMENTS: AMENDMENTS LIKELY FOR VARYING VSBY AND
CIGS.

KHPN FCSTER COMMENTS: AMENDMENTS LIKELY FOR VARYING VSBY AND
CIGS.

KISP FCSTER COMMENTS: AMENDMENTS LIKELY FOR VARYING VSBY AND
CIGS.

.OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY...
.FRIDAY...IMPROVING TO VFR BY AFTN WITH RAIN ENDING.
.FRIDAY NIGHT-SATURDAY...VFR.
.SATURDAY NIGHT-SUNDAY...MVFR OR LOWER POSSIBLE IN SHRA/TSRA.
.MONDAY-TUESDAY...VFR.

&&

.MARINE...
PRESSURE GRADIENT WILL REMAIN RELATIVELY WEAK ENOUGH THROUGH
FRIDAY. A WEAK LOW WILL MOVE SOUTHEAST OF LONG ISLAND
TONIGHT...EVENTUALLY MOVING NORTHEAST OF THE WATERS ALONG WITH THE
FRONT ON FRIDAY.

A RELAXED PRESSURE GRADIENT OVER THE REGION SATURDAY-SUNDAY NIGHT
SHOULD KEEP WINDS TO 10 KT OR LESS IN THIS TIME FRAME ON ALL WATERS.

THE PRESSURE GRADIENT TIGHTENS SOMEWHAT MONDAY INTO EARLY TUESDAY
WITH WINDS UP TO 15 KT POSSIBLE...MAINLY ON THE COASTAL OCEAN
WATERS. THE PRESSURE GRADIENT SHOULD RELAX AGAIN BY LATER ON TUESDAY.

&&

.HYDROLOGY...
WIDESPREAD RAIN EVENT CONTINUES. ADDITIONAL BASIN TOTALS OF 1 TO
PERHAPS AS MUCH AS 2.5 INCHES OVERNIGHT. FOCUS SHOULD BE OVER LONG
ISLAND AND EAST/CENTRAL CONNECTICUT WHERE FLASH FLOOD WATCH
CONTINUES.

NO SIGNIFICANT PRECIPITATION IS EXPECTED INTO SATURDAY AFTERNOON.
THERE IS THE CHANCE FOR SIGNIFICANT RAINFALL FROM SATURDAY NIGHT
INTO SUNDAY NIGHT...WITH THE POSSIBILITY FOR AROUND 1/2-1 INCH OF
RAIN WITH LOCALLY HIGHER AMOUNTS POSSIBLE. AS A RESULT...THERE IS
THE POSSIBILITY OF MINOR URBAN/POOR DRAINAGE FLOODING IF CURRENT
TRENDS HOLD. IT SHOULD THEN BE DRY MONDAY-THURSDAY.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CTZ006>008-010>012.
NY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ078>081-177-179.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...MALOIT/TONGUE
NEAR TERM...TONGUE
SHORT TERM...TONGUE
LONG TERM...MALOIT
AVIATION...IRD/MET
MARINE...MALOIT/TONGUE
HYDROLOGY...MALOIT/TONGUE
Hazardous weather outlook, Sep 10, 4:33 PM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
433 PM EDT THU SEP 10 2015

CTZ005-009-NJZ002-004-006-103>108-NYZ067>075-176-178-111000-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS-
SOUTHERN QUEENS-
433 PM EDT THU SEP 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE FOR FLASH FLOODING IN URBAN AREAS. MAIN THREAT
IS FOR ROADWAY FLOODING...BUT AGAIN THE THREAT IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ006>008-010>012-NYZ078>081-177-179-111000-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-NORTHERN NASSAU-SOUTHERN NASSAU-
433 PM EDT THU SEP 10 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-111000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
433 PM EDT THU SEP 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Local storm report, Sep 10, 12:32 PM EDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1232 PM EDT THU SEP 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1217 PM     FLASH FLOOD      MASSAPEQUA              40.67N  73.47W
09/10/2015                   NASSAU             NY   PUBLIC

            FLOODING CLOSING SUNRISE HIGHWAY AT SEAFORD AVE.

&&

TFM
Local storm report, Sep 10, 12:43 PM EDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1243 PM EDT THU SEP 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1209 PM     FLASH FLOOD      MERRICK                 40.65N  73.55W
09/10/2015                   NASSAU             NY   BROADCAST MEDIA

            FLOODING ON MEADOWBROOK STATE PARKWAY. LANE CLOSED.

&&

TFM
Local storm report, Sep 10, 12:44 PM EDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1244 PM EDT THU SEP 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 PM     FLASH FLOOD      EAST NORTHPORT          40.88N  73.32W
09/10/2015                   SUFFOLK            NY   TRAINED SPOTTER

            ROADS UNDER WATER... HALFWAY UP VEHICLE TIRES.

&&

TFM
Local storm report, Sep 10, 1:09 PM EDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
109 PM EDT THU SEP 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     FLASH FLOOD      BRENTWOOD               40.78N  73.25W
09/10/2015                   SUFFOLK            NY   PUBLIC

            SAGTIKOS PKWY CLOSED BETWEEN G STREET AND CROOKED HILL
            RD. TRAFFIC STOPPED BACK TO THE SOUTHERN STATE PKWY

&&

TFM
Local storm report, Sep 10, 5:02 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
502 PM EDT THU SEP 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     FLASH FLOOD      GREENPORT               41.10N  72.36W
09/10/2015                   SUFFOLK            NY   NWS EMPLOYEE

            INTERSECTION OF FRONT AND FIRST STREET IMPASSABLE.

&&

JP
Local storm report, Sep 10, 5:06 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
506 PM EDT THU SEP 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     FLASH FLOOD      WANTAGH                 40.67N  73.51W
09/10/2015                   NASSAU             NY   TRAINED SPOTTER

            2 1/2 FEET OF WATER ON PARK AVENUE BETWEEN OAKLAND
            AVENUE AND BEECH STREET. BASEMENTS FLOODED AND CARS
            STRANDED.

&&

JP

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 1:55 AM EDTAreal Flood AdvisoryOKXSuffolk2 hr
Sep 10, 4:05 AM EDTAreal Flood AdvisoryOKXBronx, Kings, Nassau, New York, Queens, Richmond115 min
Sep 10, 5:00 AM EDTAreal Flood AdvisoryOKXSuffolk2 hr
Sep 10, 8:53 AM EDTAreal Flood AdvisoryOKXSuffolk112 min
Sep 10, 9:50 AM EDTAreal Flood AdvisoryOKXKings, Nassau, Queens, Suffolk3 hr
Sep 10, 11:05 AM EDTFlash Flood WarningOKXNassau, Suffolk3 hr
Sep 10, 12:58 PM EDTAreal Flood AdvisoryOKXSuffolk107 min
Sep 10, 1:29 PM EDTAreal Flood AdvisoryOKXSuffolk2 hr
Sep 10, 1:54 PM EDTFlash Flood WarningOKXSuffolk111 min
Sep 10, 2:25 PM EDTFlash Flood WatchOKXNassau, Suffolk11 hr
Sep 10, 4:06 PM EDTAreal Flood AdvisoryOKXSuffolk114 min

Nearby

Flash Flood Warnings in New York, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.